Journals / Çocuk Acil ve Yoğun Bakım Dergisi / 2017 / Cilt: 4 - Sayı: 3

Cardiogenic Shock and Lung Injury as a Complication of Defibrillation

Defibrilasyon Komplikasyonu Olarak Kardiyojenik Şok ve Akciğer Hasarı

Pages
130–134
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

This case is presented to show that it is the first child in the literature and that the results of transpulmonary thermodilution can also give information about lung function as well as cardiac function.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:Local burns, embolism, and arrhythmia are the most common side effects observed after electrical shock treatments.
📊
Key Findings & Data:The cases of pulmonary edema after electrical shock treatments have been reported since 1960s and the proposed mechanism is the inadequacy of the left atrium cuff and ventricle.
💡
Conclusion & Impact:This case is presented to show that it is the first child in the literature and that the results of transpulmonary thermodilution can also give information about lung function as well as cardiac function.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

Local burns, embolism, and arrhythmia are the most common side effects observed after electrical shock treatments. However, systolic function may be rarely affected and pulmonary edema may develop. The cases of pulmonary edema after electrical shock treatments have been reported since 1960s and the proposed mechanism is the inadequacy of the left atrium cuff and ventricle. It was learned that a 7-year-old-girl without any known disease except vesicoureteral reflux had a ventricular fibrillation during general anesthesia induction and defibrillation at 2 joule/kg was attempted. It was also learned that the procedure was delayed and the patient was diagnosed with a long QT (QTc: 0.47 ms) and had respiratory distress and circulatory disturbances after four hours. Pulmonary edema and heart failure was determined, and due to hipoxemia (SpO2 <88%) not getting any better with non-invasive ventilation, the patient was intubated and followed with mechanical ventilation. A thermodilution catheter was inserted into the femoral artery and a low cardiac index (CI): 1.58 L/min/m2, elevated extravascular lung water index (EVLWI): 18 mL/kg and high pulmonary vascular permeability index (PVPI): 7.6 were determined. The patient was treated by mechanical ventilation and vasoactive/inotropic management and discharged at the fifth day of hospitalization without any sequela. Having high EVLWI with high PVPI suggest that the pulmonary edema mechanism may also be caused by alveolocapillary membrane damage, which is not accompanied by heart failure alone. This case is presented to show that it is the first child in the literature and that the results of transpulmonary thermodilution can also give information about lung function as well as cardiac function.

Özet

Lokal yanıklar, emboliler ve aritmi gelişimi elektriksel şok tedavileri sonrasında gözlenen en sık yan etkilerdir. Bununla birlikte nadiren kalbin kasılma işlevi etkilenip akciğer ödemi tablosu da gelişebilmektedir. Elektriksel şok tedavileri sonrası akciğer ödemi olguları 1960'lı yıllardan itibaren bildirilmekte olup öne sürülen mekanizma sol atriyum ve ventrikülde gelişen yetersizliktir. Öncesinde vezikoüreteral reflü dışında bilinen rahatsızlığı olmayan yedi yaşındaki kız hastada genel anestezi indüksiyonu sırasında ventriküler fibrilasyon geliştiği ve 2 joule/kg dozla defibrilasyon uygulandığı öğrenildi. Operasyonu ertelenen olguda uzun QT (QTc: 0,47 ms) saptandığı ve sonrasında dördüncü saatte solunum sıkıntısı ve dolaşım bozukluğu geliştiği öğrenildi. Akciğer ödemi ve kalp yetersizliği saptanan hasta noninvazif ventilasyonla hipoksemik bulguları (SpO <%88) gerilemediği için entübe edildi ve mekanik ventilatörde takip edildi. Femoral arter termodilüsyon kateteri yerleştirilen hastada; düşük kardiyak indeks (CI) 1,58 L/dk/m2, yüksek akciğer damar dışı su indeksi (EVLWI): 18 mL/kg ve yüksek akciğer damar geçirgenliği indeksi (PVPI): 7,6 saptandı. Olgu mekanik ventilasyon ve vazoaktif/inotrop yönetimiyle tedavi edilmiş olup yatışının beşinci gününde sekelsiz olarak taburcu edildi. Yüksek EVLWI ile birlikte yüksek PVPI olması akciğer ödemi mekanizmasının sadece kalp yetersizliğiyle olmadığını eşlik eden alveolokapiller membran hasarının da olabileceğini göstermektedir. Olgu hem literatürdeki ilk çocuk olgu olması hem de transpulmoner termodilüsyon sonuçlarının kalp işlevleriyle birlikte akciğer hasarıyla ilgili de bilgi verebildiğini bildirmek amacıyla sunulmuştur.

🔖

Cite This Article

KIHTIR, H. S., YEŞİLBAŞ, O., ŞEVKETOĞLU, E., PETMEZCİ, M. T., BALKAYA, S., AKYOL, M. B., KIHTIR, Z. (2017). Cardiogenic Shock and Lung Injury as a Complication of Defibrillation. Çocuk Acil ve Yoğun Bakım Dergisi, Cilt: 4 - Sayı: 3, 130–134. https://ajindex.com/articles/157664

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (1)

  1. Efimov IR, Kroll MW, Tchou P. Cardiac bioelectric therapy: Mechanisms and practical implications. Springer Science & Business Media, 2008:15-40 2. DeSilva RA, Graboys TB, Podrid PJ, Lown B. Cardioversion and defibrillation. Am Heart J. 1980;100:881-95. 3. Hsu DT, Pearson GD. Heart failure in children part I: History, etiology, and pathophysiology. Circ Heart Fail. 2009;2:63-70. 4. Wernly B, Lichtenauer M, Franz M, Fritzenwanger M, Kabisch B, et al. Pulse contour cardiac output monitoring in acute heart failure patients: Assessment of hemodynamic measurements. Wien Klin Wochenschr. 2016;128:864-9. 5. Tibby SM, Hatherill M, Marsh MJ, Morrison G, Anderson D, et al. Clinical validation of cardiac output measurements using femoral artery thermodilution with direct Fick in ventilated children and infants. Intensive Care Med. 1997;23:987-91. 6. Kushimoto S, Taira Y, Kitazawa Y, Okuchi K, Sakamoto T, et al. The clinical usefulness of extravascular lung water and pulmonary vascular permeability index to diagnose and characterize pulmonary edema: a prospective multicenter study on the quantitative differential diagnostic definition for acute lung injury. Critical Care. 2012;16:R232. 7. Kugelberg J. Pulmonary oedema after defibrillation. Lancet. 1965;2:740-1. 8. Douglas RJ, Cadogan M. Cardiac arrhythmia during propofol sedation. Emerg Med Australas. 2008;20:437-40. 9. Staikou C, Stamelos M, Stavroulakis E. Impact of anaesthetic drugs and adjuvants on ECG markers of torsadogenicity. Br J Anaesth. 2014;112:217-30. 10. Chang DJ, Kweon TD, Nam SB, Lee JS, Shin CS, et al. Effects of fentanyl pretreatment on the QTc interval during propofol induction. Anaesthesia. 2008;63:1056-60. 11. Renilla González A, Lozano Martinez-Luengas I; Eva M Benito Martín, Secades González S, Alvarez Pichel I, et al. Cardiogenic shock following administration of propofol and fentanyl in a healthy woman: a case report. J Med Case Rep. 2011;5:382. 12. Booker PD, Whyte SD, Ladusans EJ. Long QT syndrome and anaesthesia. Br J Anaesth. 2003;90:349-66. 13. Gowda RM, Misra D, Khan IA, Schweitzer P. Acute pulmonary edema after cardioversion of cardiac arrhythmias. Int J Cardiol. 2003;92:293-6. 14. de Caen AR, Maconochie IK, Aickin R, Atkins DL, Biarent D, et al. Part 6: Pediatric Basic Life Support and Pediatric Advanced Life Support: 2015 International Consensus on Cardiopulmonary Resuscitation and Emergency Cardiovascular Care Science With Treatment Recommendations. Circulation. 2015;132(16 Suppl 1